Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 94, NWS Tulsa, OK

May 23, 2018Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 23, 2018, 7:31 PM CDT for Pushmataha County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2018, 7:31 PM CDT (00:31 UTC)
Expired
May 23, 2018, 8:15 PM CDT
In force
44 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 139 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
396 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1569 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

682 
WUUS54 KTSA 240031
SVRTSA
OKC127-240115-
/O.NEW.KTSA.SV.W.0094.180524T0031Z-180524T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
731 PM CDT WED MAY 23 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northwestern Pushmataha County in southeastern Oklahoma...

* Until 815 PM CDT

* At 731 PM CDT, a severe thunderstorm was located 5 miles north of
  Snow, moving northwest at 15 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations in or near the path include...
  Clayton...                        Clayton Lake State Park...
  Stanley...                        Snow...
  Nashoba...                        Dunbar...
  Eubanks...                        Sardis...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3443 9578 3451 9578 3451 9567 3459 9567
      3460 9566 3460 9551 3468 9551 3468 9542
      3451 9517 3432 9541
TIME...MOT...LOC 0031Z 119DEG 11KT 3447 9542 

HAIL...0.75IN
WIND...60MPH
 
$$
2 follow-up statements
799 
WWUS54 KTSA 240056
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
756 PM CDT WED MAY 23 2018

OKC127-240115-
/O.CON.KTSA.SV.W.0094.000000T0000Z-180524T0115Z/
Pushmataha OK-
756 PM CDT WED MAY 23 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN PUSHMATAHA COUNTY...

At 756 PM CDT, severe thunderstorms were located along a line
extending from 3 miles south of Daisy to near Clayton, moving
northwest at 30 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Clayton...                        Stanley...
Sardis...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3443 9578 3451 9578 3451 9567 3459 9567
      3460 9566 3460 9551 3468 9551 3468 9542
      3461 9531 3450 9549
TIME...MOT...LOC 0056Z 131DEG 25KT 3448 9573 3461 9535 

HAIL...0.75IN
WIND...60MPH
 
$$
782 
WWUS54 KTSA 240109
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
809 PM CDT WED MAY 23 2018

OKC127-240119-
/O.EXP.KTSA.SV.W.0094.000000T0000Z-180524T0115Z/
Pushmataha OK-
809 PM CDT WED MAY 23 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PUSHMATAHA COUNTY
WILL EXPIRE AT 815 PM CDT...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire.

LAT...LON 3443 9578 3451 9578 3451 9567 3459 9567
      3460 9566 3460 9551 3468 9551 3468 9542
      3461 9531 3450 9549
TIME...MOT...LOC 0109Z 119DEG 11KT 3450 9577 3463 9539 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:36 PM CDT, 55 minutes earlier.

Area forecast discussion, May 23, 6:36 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
636 PM CDT Wed May 23 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered showers and storms will remain possible over the next
couple of hours and should then begin to weaken with the loss of
daytime heating. Overnight...scattered to broken high clouds and
light winds are forecast over the CWA. During the day
Thursday...scattered to broken mid and high clouds will again be
possible along with scattered showers and thunderstorms across the
CWA. Will carry VCTS for the greater potential during the
afternoon hours. Periods of MVFR conditions could be possible
within the convection both ongoing and again Thursday.

&&

.PREV DISCUSSION... /Issued 247 PM CDT Wed May 23 2018/

DISCUSSION...
Isolated to scattered showers and thunderstorms continue this
Afternoon across eastern Oklahoma and western Arkansas in
the deep moisture plume in association with a weak mid-level
shortwave. Some of the storms have become strong this afternoon
with wind gusts approaching 50 mph. Locally heavy rainfall
has also been a concern due to the slow movement of the storms
with some locations recording around 1 inch of rain in less than
an hours time. Isolated to scattered showers and thunderstorms are
expected to persist into the early evening hours before diminishing.

Will once again see isolated to scattered showers and thunderstorms
across the area on Thursday as the same scenario plays out across
eastern Oklahoma and western Arkansas.

On Friday, we will see the upper level flow become more northwesterly
with a weak shortwave bringing chances of showers and thunderstorms to the
area Friday into Friday evening.

An upper level ridge builds over the region during the Holiday weekend
with limited chances of showers and thunderstorms. As of now it looks
like any system moving into the Southern United States from the Gulf of
Mexico will mainly influence areas of east of the Tulsa CWA.

Unseasonably warm conditions are expected to continue into next week
with Sunday expected to be the hottest day.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  88  69  91 /  20  40  10  20
FSM   68  88  68  92 /  30  50  20  20
MLC   66  87  68  91 /  30  40  10  10
BVO   66  87  67  91 /  20  30  10  30
FYV   66  84  66  87 /  30  50  20  30
BYV   65  84  64  87 /  30  50  20  40
MKO   67  86  68  90 /  30  50  10  20
MIO   66  85  67  89 /  30  50  10  30
F10   66  87  67  91 /  30  50  10  10
HHW   68  89  69  92 /  30  30  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....20
Hazardous weather outlook, May 23, 5:20 PM CDT, 2 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
520 PM CDT Wed May 23 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
520 PM CDT Wed May 23 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Late Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
    AREA...Eastern Oklahoma and Northwest Arkansas.
    ONSET...Ongoing.

DISCUSSION...
Ongoing showers and thunderstorms across parts of Eastern Oklahoma
and Northwest Arkansas will remain possible into the early evening
hours. The stronger storms will be capable of becoming severe with
locally damaging winds and small size hail possible. Movement of
these storms continues to be slow going...which will allow for
periods of heavy rainfall which could create localized areas of
flash flooding. All of this activity is expected to weaken during
the evening hours with the loss of daytime heating.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY THROUGH SATURDAY...Thunderstorm Potential.
SUNDAY...No Hazards.
MONDAY AND TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
There will be a limited threat for thunderstorms for the next
several days across Eastern Oklahoma and Northwest Arkansas.
Storms will tend to form at peak heating in the afternoon and
diminish shortly after sunset with the loss of daytime heating.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 23, 6:23 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
623 PM CDT WED MAY 23 2018

OKZ060-067-240000-
Tulsa OK-Wagoner OK-
623 PM CDT WED MAY 23 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAGONER AND
SOUTHEASTERN TULSA COUNTIES UNTIL 700 PM CDT...

At 623 PM CDT, strong thunderstorms were located along a line
extending from 3 miles east of Jenks to 2 miles west of Stonebluff.
Movement was northeast at 15 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Bixby...                          Jenks...
Glenpool...                       Coweta...
Stonebluff...                     Leonard...
Choska...

LAT...LON 3613 9582 3583 9557 3583 9564 3586 9565
      3586 9593 3599 9602
TIME...MOT...LOC 2323Z 224DEG 11KT 3602 9590 3587 9578
Local storm report, May 23, 6:27 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
627 PM CDT WED MAY 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     2 WNW BIXBY             35.95N 95.92W
05/23/2018                   TULSA              OK   TRAINED SPOTTER

            TREE LIMB AND FENCE DAMAGED BY THUNDERSTORM WINDS.

&&

JDS
Special weather statement, May 23, 6:49 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
649 PM CDT WED MAY 23 2018

OKZ071-073-240015-
Pittsburg OK-McIntosh OK-
649 PM CDT WED MAY 23 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCINTOSH AND NORTH
CENTRAL PITTSBURG COUNTIES UNTIL 715 PM CDT...

At 649 PM CDT, strong thunderstorms were located along a line
extending from 3 miles west of Checotah to 2 miles southeast of
Raiford. Movement was southeast at 10 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Eufaula...                        Checotah...
Crowder...                        Canadian...
Indianola...                      Rentiesville...
Stidham...                        Raiford...
Lake Eufaula State Park...        Vivian...
Onapa...

This includes Interstate 40 in Oklahoma between mile markers 256 and
269.

LAT...LON 3552 9538 3512 9566 3520 9588 3554 9561
TIME...MOT...LOC 2349Z 297DEG 9KT 3546 9559 3523 9576
Local storm report, May 23, 6:54 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT WED MAY 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     TSTM WND GST     STONEBLUFF              35.89N 95.74W
05/23/2018  E58 MPH          WAGONER            OK   BROADCAST MEDIA

&&

JDS
Special weather statement, May 23, 7:09 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
709 PM CDT WED MAY 23 2018

OKZ067-070-240100-
Muskogee OK-Wagoner OK-
709 PM CDT WED MAY 23 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAGONER AND
NORTHWESTERN MUSKOGEE COUNTIES UNTIL 800 PM CDT...

At 709 PM CDT, strong thunderstorms were located along a line
extending from near Coweta to 2 miles west of Taft. Movement was east
at 15 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Muskogee...                       Coweta...
Haskell...                        Porter...
Taft...                           Tullahassee...
Redbird...                        Jamesville...
Choska...

LAT...LON 3572 9539 3568 9563 3597 9576 3598 9576
      3602 9551
TIME...MOT...LOC 0009Z 266DEG 12KT 3596 9567 3576 9558
Special weather statement, May 23, 7:17 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
717 PM CDT WED MAY 23 2018

OKZ071-240045-
McIntosh OK-
717 PM CDT WED MAY 23 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCINTOSH COUNTY UNTIL 745
PM CDT...

At 717 PM CDT, a strong thunderstorm was located over Lake Eufaula
State Park, moving east at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Eufaula...                        Checotah...
Stidham...                        Lake Eufaula State Park...
Onapa...

This includes Interstate 40 in Oklahoma between mile markers 256 and
265.

LAT...LON 3535 9574 3551 9564 3549 9549 3528 9555
TIME...MOT...LOC 0017Z 291DEG 7KT 3541 9562

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:09 PM CDTSpecial Weather StatementTSAWagoner51 min
May 23, 7:17 PM CDTSpecial Weather StatementTSAMcIntosh28 min
May 23, 7:38 PM CDTSpecial Weather StatementTSAPushmataha52 min
May 24, 3:17 PM CDTSpecial Weather StatementTSADelaware28 min
May 24, 4:25 PM CDTSpecial Weather StatementTSALeFlore35 min
May 24, 6:25 PM CDTSpecial Weather StatementTSAMuskogee35 min
May 24, 6:59 PM CDTSpecial Weather StatementTSAHaskell31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.